Alert archive / Arkansas / Tornado Warnings in 2025

Tornado Warning 45, NWS Shreveport, LA

April 2, 20254 counties in Arkansas; Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Apr 2, 2025, 6:53 PM CDT for 4 counties in Arkansas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2025, 6:53 PM CDT (23:53 UTC)
Expired
Apr 2, 2025, 7:45 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

Counties Columbia County, AR, Lafayette County, AR, Miller County, AR, Nevada County, AR, Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 7:17 PM CDTTORNADO6 Nw Taylor, ARA brief EF-1 tornado with estimated maximum winds near 95 mph touched down in a wooded area just west of Highway 53, where multiple trees were snapped and uprooted. The tornado crossed Highway 53 where additional trees were snapped and uprooted, before lifting
Apr 2, 7:30 PM CDTTORNADO4 Sw Waldo, ARPublic photo of Tornado near Lake Columbia.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 3:49 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1713 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
636 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WFUS54 KSHV 022353
TORSHV
ARC027-073-091-099-LAC015-017-030045-
/O.NEW.KSHV.TO.W.0045.250402T2353Z-250403T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
653 PM CDT Wed Apr 2 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southern Miller County in southwestern Arkansas...
  Lafayette County in southwestern Arkansas...
  Southwestern Nevada County in southwestern Arkansas...
  Western Columbia County in southwestern Arkansas...
  North central Caddo Parish in northwestern Louisiana...
  Northwestern Bossier Parish in northwestern Louisiana...

* Until 745 PM CDT.

* At 652 PM CDT, a confirmed tornado was located 7 miles west of
  Bradley, or 19 miles northwest of Springhill, moving northeast at
  45 mph.

  HAZARD...Damaging tornado and quarter size hail.

  SOURCE...Emergency management confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* The tornado will be near...
  Canfield around 700 PM CDT.
  Stamps around 715 PM CDT.
  Buckner around 720 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Cornelius, Lerch, McKamie, Mount Vernon, Canale, Pleasant Valley, Gin
City, Spirit Lake, Fort Lynn, and Mars Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3350 9347 3318 9320 3293 9385 3311 9403
      3348 9350 3348 9349
TIME...MOT...LOC 2352Z 237DEG 41KT 3312 9378 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:45 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 2, 6:45 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
645 PM CDT Wed Apr 2 2025

...New AVIATION...

.SHORT TERM...
(This evening through Thursday Night)
Issued at 308 PM CDT Wed Apr 2 2025

Convection is already ongoing, albeit still sub-severe for now,
along and north of I-30 while areas farther south have limited to
just a few spotty showers. Looking at our the initial output from
our special 20Z sounding, capping in still evident invof 700 mb so
that explains the lack of more robust convection along and south
of I-20. The expectation of further erosion of this cap remains,
but any further delay could limit the window of severe convection
across SE OK and NE TX as the sfc cold front nears our westernmost
zones. Farther north and east, especially along and north of I-20,
the window of opportunity extends a bit longer into this evening
as additional cooling aloft should help to chip away at what small
cap remains in place.

For this reason, the latest update to the Day 1 convective outlook
remains largely unchanged with the Moderate Risk area highlighted
across the NE quarter of our CWA in parts of far Northern LA and
much of SW AR. The more expansive Enhanced Risk area is still very
much in play as well across much of East TX and North LA along the
I-20 corridor while the risk drops farther south of the corridor.
The current temperature here in Shreveport sits at 88F, and that
has exceeded expectations. With that said, we expect more robust
convective initiation over the next few hours across at least the
northern half of the region with storms quickly maturing and going
severe in short order when and where they do develop. Once again,
all modes are expected throughout this event with a few stronger,
high-end tornadoes very much in the equation along with damaging
wind gusts and large hail up to 2+" in diameter, especially with
any discrete supercells. The severe threat should gradually begin
to wind down by late evening into the overnight hours as we lose
heating and the cold front loses any additional forward momentum
and eventually becomes stationary near or just north of I-30.

Moving ahead to Thursday, the front will generally remain parked
invof of I-30 with additional shortwave energy swinging NE across
TX into the Middle Red River Valley over top the stalled boundary.
This will present a renewed potential for severe weather across
much of the region, especially along and near the boundary invof
of the I-30 corridor. In addition, the threat of heavy rainfall
and flash flooding will become more of a concern. Based on this
expectation, did expand the existing Flood Watch another tier of
counties south in NE TX to include the remainder of the I-30
corridor. This Flood Watch takes effect at 7PM tonight and runs
through Saturday night to account for this prolonged period of
severe weather and heavy rainfall through the end of this week and
into the first half of the weekend. More details on that follow in
the long-term discussion below.

/19/

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 258 PM CDT Wed Apr 2 2025

By Friday, additional waves of upper-level energy will continue to
track NE in the persistent SW flow regime across the South Central
U.S. Additionally, the stalled boundary will remain largely unmoved
across the NW portions of the CWA. As a result, the continuation of
severe weather and heavy rainfall will persist as the expansive
warm sector environment continues to encompass much of the region.
Instability and shear profiles will continue to support all modes
of severe weather through Saturday and possibly Saturday night when
the primary upper-level trough responsible for this rather extended
unsettled period finally ejects eastward into the Lower and Mid-MS
Valley.

This significant change in the upper-level pattern will usher in a
much cooler air mass across the region for Sunday into early next
week. As a result, look for below normal temperatures during this
timeframe from late weekend through early next week. Fortunately,
dry weather will also return and allow for a much needed break
from heavy rainfall and severe weather fatigue. In the meantime,
prepare for an active weather period through at least the first
half of the upcoming weekend with multiple rounds of showers and
thunderstorms.

/19/

&&

.AVIATION...
(00Z TAFS)
Issued at 638 PM CDT Wed Apr 2 2025

Widespread thunderstorms, many severe, have been affecting
northernmost terminals this evening and will continue to do so
through the evening. Within thunderstorms, variable winds with
gusts to 40mph are likely, along with some hail. Terminals at
most risk for thunderstorms thru the evening include TXK, SHV,
ELD, and possibly GGG. Most thunderstorms should weaken overnight,
with scattered showers and isolated thunderstorms continuing in
the vicinity into Thursday morning across northern terminals just
mentioned. MVFR and VFR ceilings this evening will drop
overnight, likely to low-end MVFR and IFR and continue through
Thursday morning before attempting to lift back to high-end MVFR
or lower-end VFR towards the afternoon. Thunderstorm
redevelopment is likely by late morning or afternoon, essentially
for all terminals, with the lowest chances at LFK and MLU.
Sustained winds (outside of thunderstorms) out of the S 10-15kts
with gusts 20-25kts through this TAF period.

Kovacik

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 409 AM CDT Tue Apr 1 2025

Spotter activation will be needed this afternoon and evening for
the potential for severe thunderstorms and flash flooding.

/15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  87  73  87 /  60  60  50  50
MLU  73  89  73  89 /  50  30  20  40
DEQ  59  72  61  80 /  90  90  90 100
TXK  65  80  69  85 /  80  90  90  90
ELD  65  83  67  86 /  80  80  60  70
TYR  69  84  71  84 /  60  70  70  80
GGG  68  85  70  86 /  70  70  60  60
LFK  74  88  72  88 /  20  30  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
     070>073.

     Flood Watch through Sunday morning for ARZ050-051-059>061-
     070>073.

LA...Wind Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     017>022.

OK...Wind Advisory until 7 PM CDT this evening for OKZ077.

     Flood Watch through Sunday morning for OKZ077.

TX...Wind Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

     Flood Watch through Sunday morning for TXZ096-097-108>112.

&&

SHORT TERM...19
LONG TERM....19
AVIATION...23

In the hours before

Special weather statement, Apr 2, 4:19 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
419 PM CDT Wed Apr 2 2025

LAZ001-002-010-TXZ151-022145-
De Soto LA-Bossier LA-Caddo LA-Panola TX-
419 PM CDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DE SOTO...SOUTHERN
CADDO...SOUTHEASTERN BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND
EAST CENTRAL PANOLA COUNTIES THROUGH 445 PM CDT...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near
Logansport, or 15 miles west of Mansfield, moving northeast at 55
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Keat Chie, Curtis, Spring Ridge, Stonewall, Cross Lake, Kingston,
Koran, Shreveport, Kickapoo, Stanley, Keithville, Reeds Store,
Gloster, Frierson, Keachi, Taylortown, Elm Grove, Longstreet, Grand
Cane, and Robson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and northeastern Texas.

&&

LAT...LON 3204 9410 3253 9389 3243 9344 3242 9344
      3195 9391
TIME...MOT...LOC 2119Z 208DEG 47KT 3207 9397

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Apr 2, 5:10 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
510 PM CDT Wed Apr 2 2025

TXZ112-125-126-138-022245-
Upshur TX-Harrison TX-Cass TX-Marion TX-
510 PM CDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT MARION...SOUTHWESTERN CASS...
NORTHWESTERN HARRISON AND EAST CENTRAL UPSHUR COUNTIES THROUGH 545 PM
CDT...

At 509 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harleton, or 17 miles northwest of Marshall, moving northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Diana, Lassater, Jefferson, Lodi, Fairview, Pruett, Smithland,
Avinger, Linden, Berea, Harleton, Kildare, and Nesbitt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and northeastern Texas.

&&

LAT...LON 3311 9442 3284 9404 3282 9404 3254 9459
      3262 9470 3266 9470 3266 9475 3269 9479
TIME...MOT...LOC 2209Z 226DEG 47KT 3271 9457

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Apr 2, 6:14 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
614 PM CDT Wed Apr 2 2025

ARZ061-022345-
Nevada AR-
614 PM CDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NEVADA COUNTY
THROUGH 645 PM CDT...

At 613 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bluff City, or 15 miles southeast of Prescott, moving northeast at 55
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cale, Morris, Bluff City, Reader, and White Oak Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas.

&&

LAT...LON 3382 9322 3382 9320 3380 9318 3382 9314
      3379 9313 3378 9310 3362 9311 3357 9316
      3365 9333 3383 9323
TIME...MOT...LOC 2313Z 215DEG 48KT 3366 9319

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Local storm report, Apr 2, 6:21 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
621 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Hail             8 SE Linden             32.94N 94.25W
04/02/2025  E1.00 Inch       Cass               TX   Trained Spotter

            Quarter size hail reported in the Kildare
            community.

&&

20
Local storm report, Apr 2, 6:35 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
635 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     Flash Flood      7 WSW Hochatown         34.17N 94.79W
04/02/2025                   McCurtain          OK   Fire Dept/Rescue

            Hochatown VFD reports low water crossing of
            Pickleberry Trail over Lukfata Creek is
            under 3 to 5 feet of water.

&&

09
Local storm report, Apr 2, 6:37 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
637 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     Flash Flood      7 WSW Hochatown         34.17N 94.79W
04/02/2025                   McCurtain          OK   Fire Dept/Rescue

            Hochatown VFD reports low water crossing of
            Lukfata Trail over Lukfata Creek is under 3
            to 5 feet of water.

&&

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:38 AM CDTWind AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more10 hr
Apr 2, 4:07 PM CDTSevere Thunderstorm WarningSHVUnion38 min
Apr 2, 5:28 PM CDTSevere Thunderstorm WarningSHVLafayette, Miller32 min
Apr 2, 5:46 PM CDTTornado WarningSHVMiller21 min
Apr 2, 5:55 PM CDTTornado WarningSHVColumbia8 min
Apr 2, 5:56 PM CDTSevere Thunderstorm WarningSHVLafayette, Miller49 min
Apr 2, 6:14 PM CDTSpecial Weather StatementSHVNevada31 min
Apr 2, 6:15 PM CDTTornado WarningSHVLafayette, Miller45 min
Apr 2, 6:30 PM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Little River, Miller, Nevada45 min
Apr 2, 6:40 PM CDTTornado WarningSHVColumbia, Lafayette, Miller, Nevada19 min
Apr 2, 6:41 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller34 min
Apr 2, 3:47 PM CDTSpecial Weather StatementSHVDe Soto43 min
Apr 2, 3:57 PM CDTSpecial Weather StatementSHVBienville, Lincoln33 min
Apr 2, 4:19 PM CDTSpecial Weather StatementSHVDe Soto26 min
Apr 2, 4:34 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto41 min
Apr 2, 5:04 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne, Webster41 min
Apr 2, 5:19 PM CDTTornado WarningSHVBossier, Claiborne, Webster28 min

Nearby

Tornado Warnings in Arkansas, 2025Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.